Home LizzyB73 Activity

LizzyB73 Oncology Specialist Nurse

About

Username
LizzyB73
Joined
Visits
98
Last Active
Roles
Member, Cancer Community Member
Points
226
Posts
71
Badges
11

Activity

  • Numpboy

    Hi...I was diagnosed with small lung cell cancer last November, had four sessions of chemo (Carboplatin and Etoposide)

    inwas tolerating it well I was told and was due to have 2 more. Unfortunately, neuropathy got worse so I didn’t have the remaining sessions.My last chemo was apps. 14 weeks ago followed a few weeks later by prophylactic cranial therapy ....10 days of treatment

    My neuropathy effects my life continually , my feet and hands are always pretty much numb and my back and chest regularly feels like sunburn. Also, my chin area and mouth suffer often

    Please could you advise any medication to ease this?

    Is this problem likely to be permanent?

    Thanks

    Andy

    April 29
    • LizzyB73
      LizzyB73
      Hi Andy

      Thanks for getting in touch and I am so sorry that you are having such a miserable time after completing chemotherapy. Neuropathy is just so debilitating and I can understand if it is affecting your quality of life right now

      My question would be - have you had any blood tests done recently including vitamin B12 , vitamin D and E levels as if they are both low can also make neuropathy worse.

      Managing peripheral neuropathy - extracted from the Macmillan website

      There isn’t a treatment to prevent or reverse nerve damage caused by anti-cancer drugs. Studies are looking at various drug treatments to see if they can help protect against nerve damage during anti-cancer treatment. There are also studies looking into whether any treatments can reverse nerve damage that has occurred. But at the moment, there isn’t enough evidence that any of these drugs work.

      The most effective treatment for peripheral neuropathy is to prevent further damage to the nerves and to manage the symptoms. Sometimes it can help to lower the dose of the drug that is causing the problem. If your symptoms continue to get worse, your doctors may have to stop the treatment.

      For most people, symptoms gradually improve once the drug is stopped, but they can sometimes continue to get worse for a few weeks. This is called coasting.

      Most people find that their symptoms gradually improve with time as the nerves slowly recover. This may take several months or more. For some people, nerve damage will be permanent. In this situation, however, many people find that their symptoms become less troublesome over time, as they adapt and find ways of coping with the changes.

      Things you can do to help manage your peripheral neuropathy

      Protect your hands and feet
      If your hands or feet are affected, it is important to protect them as much as possible:
      Keep them warm by wearing gloves and socks in cold weather.
      Wear gloves when working with your hands – for example, when gardening or washing up.
      Use potholders and take care to avoid burning your hands when cooking.
      Wear well-fitting shoes or boots.
      Avoid walking around barefoot and check your feet often for any problems.
      Test the temperature of water with your elbow to make sure it isn’t too hot before baths, showers or doing the washing-up. Turn the temperature control (thermostat) to a lower setting for hot water, or have a temperature control fitted.

      Maintaining a healthy diet and keeping alcohol consumption to a minimum is also useful

      I hope this is useful

      Best wishes

      Liz
  • Mrsgag65


    IN WHAT'S ON YOUR MIND TODAY?

    Hi I was diagnosed with breast cancer 2 years ago,had it removed and radiotherapy and now taking letrozole, I work in a supermarket will I be ok going to work in the current situation

    March 25
    • LizzyB73
      LizzyB73
      Hi
      Thanks for getting in touch

      Letrozole itself does not reduce immunity.

      You are doing an essential job to keep the nation going and as long as everyone maintains social distancing then I would suggest business as usual 😊 thank you for doing what you are doing

      Best wishes

      Liz 💕
  • Swift123

    Hi, many thanks for your time.

    I had prostate cancer in 2017 and after my operation my PSA was 0.08 6 months later 0.49 over 2 years steady increase to 0.96. I’m receiving no treatment, does this sound correct?.

    Is there anything I should question. I feel very fit, but still worried of course. My age is 64.Again thank you for you’re time.

    Ag

    April 10
    • LizzyB73
      LizzyB73
      Hi Ag

      Thank you for getting in touch.

      Understandably you are showing some concern as you have seen an increase in your PSA result over the last 2 years. It would be my advice to discuss with your urologist as to what level of PSA would cause a concern as sometimes PSA levels do also fluctuate. Not all Drs agree on what levels might require further action so hence my advice to discuss this with the team that have been caring for you.

      Some men might worry if the PSA is still detectable after surgery but this does not always mean that cancer cells are present. Modern PSA tests can detect even tiny amounts of PSA but would be more of an issue is the rate that the PSA level was rising over time and this should be taken into consideration.

      I suggest that your PSA may be monitored again in a shorter period of time to see if there is any further increase which may need some action.

      I wish you all the best

      LIz 🤞
  • LizzyB73 earned the First Answer badge.
    Answering questions is a great way to show your support for a community!
    March 25
  • LizzyB73 earned the 25 Insightfuls badge.
    You received 25 Insightfuls. You're posting some good content. Great!
    March 25
  • ETJ

    Hi

    Thank you for taking the time to help.

    I finished my chemo and radiotherapy for breast cancer in May 2019. I am taking letrozole everyday and am due a zelondronic infusion in April. Until this recent period of isolation I have been attending the gym regularly for active classes. I have lost range of movement in the arm on the side of my operation but I have developed a very painful elbow in the other arm, is this something that happens, can I do anything about it?

    Thank you

    March 25
    • LizzyB73
      LizzyB73
      Hi

      It would be very difficult for me to offer advice about the pain in your elbow and I recommend that you get this checked out by the medial team caring for you.

      My very best wishes though
      Liz 💕
  • LizzyB73 earned the 25 Awesomes badge.
    You received 25 Awesomes. You're posting some good content. Great!
    March 25